MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO, REINFORCED TIP; MIDLINE CATHETER
Catalog Number F120080T
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported trainee clinician sheers off catheter into patient and noted that upon placement difficulty was noted.Clinician stated trainee to remove/retract the midline out of the patient's upper extremity.Both reported that the catheter was forcibly removed and attempted prior to guidewire - this action sheered the catheter into patient subcutaneous tissue not the vascular system.Both stated that needle was advanced instead of retracting it.Command was to retract catheter safety then the guidewire.Trainee error occurred during the retraction process which led to sheering catheter - needle retracted and pushed forward then retracted again.Both clinician and trainee stayed with patient, contacted primary rn, contacted surgery.Surgery assessed and agreed with clinician that the catheter was in the subcutaneous tissue.Or md stated it was safe to remain, and it would be removed in the am.Catheter segment retrieved and removed the morning (b)(6).
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro was returned for evaluation.An initial visual observation showed abundant blood residues throughout the returned device.The needle shaft appeared curved, and the guidewire appeared bent just distal of the needle tip.The catheter was returned removed from the needle shaft.The catheter was observed to be broken approximately halfway down the catheter shaft.The safety mechanism was observed to be advanced over the needle tip.A microscopic observation revealed the break in the catheter shaft exhibited a chevron shape.The fracture edges appeared sharp and the fracture surface appeared granular.The distal tip of the catheter appeared misshapen.The catheter break characteristics observed are caused by pulling the catheter against the needle bevel during the insertion process.This may cause a split or a break in the catheter shaft.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO, REINFORCED TIP
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21997531
Report Number3006260740-2025-02997
Device Sequence Number18346669
Product Code FOZ
UDI-Device Identifier00801741142666
UDI-Public(01)00801741142666(11)250223(17)260831(10)REKN1468
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberF120080T
Device Lot NumberREKN1468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown